EconPapers    
Economics at your fingertips  
 

Patchwork Distributions

Soumyadip Ghosh () and Shane G. Henderson ()
Additional contact information
Soumyadip Ghosh: IBM T. J. Watson Research Center
Shane G. Henderson: Cornell University

A chapter in Advancing the Frontiers of Simulation, 2009, pp 65-86 from Springer

Abstract: Abstract Patchwork distributions are a class of distributions for use in simulation that can be used to model finite-dimensional random vectors with given marginal distributions and dependence properties. They are an extension of the previously developed chessboard distributions. We show how patchwork distributions can be selected to match several user-specified properties of the joint distribution. In constructing a patchwork distribution, one must solve a linear program that is potentially large. We develop results that shed light on the size of the linear program that one must solve. These results suggest that patchwork distributions should only be used to model random vectors with low dimension, say less than or equal to 5.

Keywords: Covariance Matrix; Random Vector; Joint Distribution; Convex Body; Covariance Matrice (search for similar items in EconPapers)
Date: 2009
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:isochp:978-1-4419-0817-9_4

Ordering information: This item can be ordered from
http://www.springer.com/9781441908179

DOI: 10.1007/b110059_4

Access Statistics for this chapter

More chapters in International Series in Operations Research & Management Science from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-04-01
Handle: RePEc:spr:isochp:978-1-4419-0817-9_4